Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 10, NWS Wilmington, NC

March 15, 2008Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this tornado warning at Mar 15, 2008, 7:17 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 43 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 7:17 PM EDT (23:17 UTC)
Expired
Mar 15, 2008, 8:00 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Columbia radar (KCAE), 138 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 7:17 PM EDTTSTM WND DMG1 S Greeleyville, SC1/2 MILE SWATH OF LARGE TREES DOWN NEAR THE GREELEYVILLE AMATEUR RADIO REPEATER.
Mar 15, 7:17 PM EDTHAIL 1.7530 Wnw Sampit, SCCHARLESTON WFO CALLED TO RELAY THIS REPORT.
Mar 15, 7:17 PM EDTHAIL 1.753 W Sampit, SCCHARLESTON WFO CALLED TO RELAY THIS REPORT.
Mar 15, 7:17 PM EDTTORNADO 11 S Greeleyville, SC1/2 MILE SWATH OF LARGE TREES DOWN NEAR THE GREELEYVILLE AMATEUR RADIO REPEATER. 1 HOME DAMAGED. SIGNIFICANT TREE DAMAGE WITH TREES SNAPPED...AND UPROOTED. CHURCH STEEPLE DAMAGED WITH SHINGLES BLOWN OFF THE ROOF. EF-1 TORNADO CONFIRMED BY NWS SURVEY TEAM WITH
Mar 15, 7:21 PM EDTHAIL 13 N Greeleyville, SC
Mar 15, 7:36 PM EDTTORNADOTrio, SCEF1 DAMAGE CONFIRMED FROM STEADFAST ROAD TO JUMPON RUN ROAD. PATH APPROX 3 MILES LONG AND 75 YDS WIDE. TIME APPROXIMATED BY RADAR.
Mar 15, 7:50 PM EDTTSTM WND DMGTrio, SCLOTS OF WIND DAMAGE TO STRUCTURES AND TREES. MOBILE HOME WITH HEAVY DAMAGE ON STEADFAST ROAD. DAMAGE REPORTS EXTEND WEST TO GREELEYVILLE.
Mar 15, 7:54 PM EDTTORNADO2 Sw Oatland, SCREPORT OF MULTIPLE TREES DOWN AND DAMAGE TO A HOME CONSISTING OF TREE FALLING OVER ONE END OF HOUSE AND OVER PORCH...SHIFTING FOUNDATION OF HOUSE. HOUSE LOCATED AT 677 HONEY HILL ST. OFF OF LANES CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 152317
TORILM
SCC043-089-160000-
/O.NEW.KILM.TO.W.0010.080315T2317Z-080316T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
717 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 800 PM EDT

* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  NORTHWEST OF GOURDIN...OR ABOUT 12 MILES NORTHWEST OF SAINT
  STEPHEN...MOVING EAST AT 60 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   TRIO BY 730 PM...
   EARLE BY 735 PM...
   ANDREWS BY 740 PM...
   SAMPIT BY 745 PM...
   GRAVES BY 750 PM...
   GEORGETOWN BY 755 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3362 8005 3364 8002 3342 7911 3317 7917
      3313 7923 3334 7978 3337 7979 3338 7983
      3350 7997 3350 8009 3351 8010
TIME...MOT...LOC 2317Z 288DEG 53KT 3353 7997

$$
MBB/DCH
2 follow-up statements
000 
WWUS52 KILM 152355
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
753 PM EDT SAT MAR 15 2008

SCC089-160003-
/O.CAN.KILM.TO.W.0010.000000T0000Z-080316T0000Z/
WILLIAMSBURG SC-
753 PM EDT SAT MAR 15 2008

...THE TORNADO WARNING FOR SOUTHERN WILLIAMSBURG COUNTY IS
CANCELED...

THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING THE TORNADO HAS
MOVED EAST OF THE AREA...RESULTING IN THE CANCELATION OF THE 
WARNING.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3330 7968 3333 7968 3341 7960 3346 7958
      3351 7949 3342 7912 3327 7915 3326 7916
      3317 7917 3313 7923
TIME...MOT...LOC 2353Z 288DEG 53KT 3345 7941

$$

SCC043-160000-
/O.CON.KILM.TO.W.0010.000000T0000Z-080316T0000Z/
GEORGETOWN SC-
753 PM EDT SAT MAR 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR SOUTHERN
GEORGETOWN COUNTY...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
...LOCATED 6 MILES EAST OF ANDREWS...OR 12 MILES NORTHWEST 
OF GEORGETOWN...MOVING EAST AT 60 MPH.

THE TORNADO WILL BE NEAR...
   GEORGETOWN BY 800 PM EDT...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3330 7968 3333 7968 3341 7960 3346 7958
      3351 7949 3342 7912 3327 7915 3326 7916
      3317 7917 3313 7923
TIME...MOT...LOC 2353Z 288DEG 53KT 3345 7941

$$
DCH/MBB
000 
WWUS52 KILM 152358
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
757 PM EDT SAT MAR 15 2008

SCC043-160007-
/O.EXP.KILM.TO.W.0010.000000T0000Z-080316T0000Z/
GEORGETOWN SC-
757 PM EDT SAT MAR 15 2008

...THE TORNADO WARNING FOR SOUTHERN GEORGETOWN COUNTY WILL EXPIRE AT
800 PM EDT...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3330 7968 3333 7968 3341 7960 3346 7958
      3351 7949 3342 7912 3327 7915 3326 7916
      3317 7917 3313 7923
TIME...MOT...LOC 2357Z 288DEG 53KT 3343 7934

$$

MBB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:50 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 15, 2:50 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT SAT MAR 15 2008

.SYNOPSIS...
MODERATE RISK FOR SEVERE WEATHER THROUGH THIS
EVENING AS LOW PRESSURE INTENSIFIES AS IT MOVES EAST ACROSS NC
THROUGH TONIGHT. DRY CANADIAN HIGH PRESSURE WILL RIDGE ACROSS THE
AREA FROM THE GREAT LAKES SUNDAY...AND FROM THE NORTHEAST STATES
MONDAY. THE HIGH WILL MOVE OFF THE COAST THE COAST DURING TUESDAY.
THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION LATE
WEDNESDAY...WITH HIGH PRESSURE TO FOLLOW ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...SPC HAS THE ENTIRE FORECAST AREA IN A MODERATE
RISK. POTENT SHORTWAVE HAS LED TO THE DEVELOPMENT OF NUMEROUS
THUNDERSTORMS ACROSS NORTHERN GA AND THE WESTERN CAROLINAS. THESE
STORMS WILL QUICKLY MOVE EAST AND BEGIN AFFECTING ILM/S WESTERN
ZONES LATER THIS AFTERNOON...AND COASTAL AREAS THIS EVENING. SPECIAL
18Z RAOB FROM CHS SHOWS A MODERATELY UNSTABLE AIRMASS...HOWEVER CIN
IS -67 J/KG FROM A WARM NOSE AROUND 800MB. THE CIN ALONG WITH THE
MORE STABLE AIR IN THE WAKE OF THE SEABREEZE FRONT MAY EVENTUALLY
LIMIT THE SEVERE POTENTIAL ALONG THE IMMEDIATE COASTAL AREAS.
REGARDLESS...WITH INCREASING SHEAR WILL STILL NEED TO CLOSELY
MONITOR THE POTENTIAL FOR DAMAGING WINDS...AND TORNADOES. HAIL IS
ALSO A GOOD POSSIBILITY W/ WBZ HEIGHT AROUND 8300 FT. OTHERWISE...
NOT MUCH CHANGE FROM PREVIOUS THINKING. MINS IN THE WAKE OF THE LOW
TONIGHT WILL RANGE FROM AROUND 50 FAR WESTERN ZONES TO THE MID 50S
AT THE COAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...500MB RIDGE WILL BUILD THROUGH THE PERIOD AS
COOL HIGH PRESSURE MIGRATES FROM EAST TO WEST ACROSS THE AREA.
BASICALLY A TEMPERATURE FORECAST THROUGH THE PERIOD AS PRECIPITABLE
WATERS MEANDER BETWEEN ONE QUARTER OF AN INCH TO ONE HALF INCH.

850MB TEMPERATURES HOVER AROUND ZERO SUNDAY NIGHT INTO MONDAY
MORNING. FORTUNATELY THE GRADIENT REMAINS HIGH ENOUGH TO KEEP LOW
LEVELS MIXED SUFFICIENTLY TO PRECLUDE AND FROST OR FREEZE
PRODUCTS...WHICH BEGIN MARCH 17 FOR OUR AREA. OVERALL EXPECT
TEMPERATURES TO AVERAGE ABOUT A CATEGORY BELOW NORMAL THROUGH THE
PERIOD.

THE BETTER RADIATIONAL CONDITIONS OCCUR TUESDAY MORNING AS THE AXIS
OF SURFACE HIGH PRESSURE MOVES OVERHEAD. FORTUNATELY WARM AIR
ADVECTION IS UNDERWAY WITH 850MB TEMPERATURES WARMING TO NEAR FIVE
DEGREES CELSIUS BY 1200 UTC TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...HIGH PRESSURE MOVING OFF THE COAST TUESDAY
WILL PUT THE REGION IN SOME DECENT RETURN FLOW OF BOTH WARM AND
MOIST AIR. NO PRECIP EXPECTED AS THE MOISTURE ADVECTION WILL GO
STRICTLY TOWARDS SOME CLOUD DEVELOPMENT AS A STRONG MID LVL RIDGE
CAUSES OVERALL SINKING AIR OVER THE SOUTHEAST. TEMPS ABV CLIMO WITH
HIGHS IN THE 70S. ON WEDNESDAY THE UPPER RIDGE WILL MOVE RAPIDLY OFF
THE COAST AS A STRONG BUT OPENING CUTOFF MOVES ACRS THE SRN MS
VALLEY...DRIVING A COLD FRONT TOWARDS THE REGION FROM THE WEST. FCST
SOUNDINGS SHOW MOST OF THE AFTERNOON PRETTY CAPPED TO SURFACE-BASED
CONVECTION ALTHOUGH STRONG WIND SHEAR WILL OVERSPREAD THE REGION.
BEST FORCING COMES LATE IN THE DAY AND EARLY WEDNESDAY NIGHT AT
WHICH TIME SHOWERS AND POSSIBLY STRONG STORMS ARE EXPECTED. STRONG
WAA SHOULD LEAD TO HIGHS IN THE UPPER 70S AREA-WIDE WED...MAYBE EVEN
80 IF CLOUD COVER HOLDS OFF ENOUGH.

TEMPS KNOCKED BACK DOWN TO CLIMO THURSDAY THROUGH FRIDAY NIGHT AS
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. THURSDAY NIGHT COULD
BE COOLER IF WINDS DECOUPLE SIGNIFICANTLY BUT FREEZING TEMPS ARE NOT
EXPECTED. NEXT COLD FRONT MAY BE SLATED FOR SATURDAY BUT GUIDANCE
HAVING DIFFICULTY IN RESOLVING PATTERN. COLD FRONT MAY BE A
CLIPPER-TYPE AS PER GFS OR HAVE A MORE AMPLIFIED EASTERN TROUGH AS
PER ECMWF.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
WATCHING A DECK OF CLOUDS BETWEEN 1500 FEET AND 3000 FEET MOVE
ACROSS THE AREA.  INITIALLY THE DECK SHOWED SIGNS OF BREAKING
UP...BUT MORE CLOUDS CAN BE FOUND FARTHER DOWN THE COAST.  WENT WITH
A BROKEN DECK AROUND 2500 FEET TO ACCOUNT FOR THIS THROUGHOUT THE
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ROUGHLY BETWEEN 22Z - 02Z INLAND...AND 02Z
-05Z AT THE COAST.  STRONG LOW LEVEL JET BETWEEN 0Z AND 06Z WITH
WINDS BETWEEN 45KT AND 55KT AS LOW AS 2500 FT ABOVE THE SURFACE.
PRECIPITATION ENDS FROM WEST TO EAST AFTER 04Z...WITH WINDS BECOMING
WESTERLY AND EVENTUALLY NORTHWESTERLY TOWARD DAYBREAK SUNDAY.

LOW PRESSURE MOVES NORTHEASTWARD AND OUT OF THE REGION BY EARLY
SUNDAY MORNING...WITH VFR CONDITIONS EXPECTED SUNDAY THROUGH
TUESDAY.  WINDS COULD BE A BIG GUSTY OUT OF THE NORTHWEST SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...STRONG SMALL CRAFT CONDITIONS EXPECTED TO
DEVELOP TONIGHT AS INTENSE LOW PRESSURE CROSSES NC TO OFF VA BEACH
EARLY IN THE SHORT TERM PERIOD. THE FLOW WILL TURN OFFSHORE IN THE
WAKE OF THE LOW CREATING A LARGER RANGE IN WAVE HEIGHTS OVERNIGHT.
FOLLOWED REEFCAST AND WNA PEAKING WAVE HEIGHTS AROUND 8 FT
OVERNIGHT. ONCE THE FLOW TURNS OFFSHORE SEAS SHOULD QUICKLY SUBSIDE
NEAR SHORE. SCATTERED TO NUMEROUS SHOWERS AND TSTMS ARE EXPECTED TO
AFFECT THE WATERS TONIGHT...AND SOME OF THE TSTMS MAY BECOME STRONG
TO SEVERE.

SHORT TERM /SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...COLD AIR ADVECTION IS UNDERWAY AT THE
BEGINNING OF THE PERIOD AND SMALL CRAFT CONDITIONS SHOULD CONTINUE
THROUGH THE MID MORNING HOURS. THE STRONGER LOW LEVEL WINDS OF 30-40
KNOTS MOVE OFF QUICKLY REPLACED BY 20-30 KNOTS THROUGH 850MB THROUGH
MONDAY MORNING. RANGES AT THE SURFACE WILL DECREASE FROM AROUND 25
KNOTS INITIALLY TO 15 TO KNOTS BY MONDAY MORNING. WINDS DIMINISH
FURTHER BY TUESDAY MORNING TO JUST OVER 10 KNOTS AS AXIS OF HIGH
PRESSER MOVES ACROSS THE WATERS.

SEAS FOLLOW SUITE WITH THE WINDS WITH 5-7 FEET INITIALLY...AT LEAST
OUTER WATERS...LOWER TOWARD SHORE WITH OFFSHORE FLOW...DROPPING
QUICKLY TO 3-4 FEET QUICKLY AND CONTINUING THROUGH TUESDAY MORNING.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 AM SATURDAY...PLEASANT MARINE WX EXPECTED TO START THE PD ON
TUESDAY AS SFC RIDGE MOVES OFFSHORE AND WINDS VEER TO SERLY. SEAS
MAY BUILD SLIGHTLY LATER IN THE DAY AS FETCH LENGTH INCREASES AND A
SMALL SWELL COMPONENT MATERIALIZES. CONDITIONS SHOULD DETERIORATE
PRETTY QUICKLY TUESDAY NIGHT INTO WEDNESDAY AS A STRONG GRADIENT
DEVELOPS BETWEEN THE OFFSHORE HIGH AND AN APPROACHING COLD FRONT.
SCA SEEMS LIKELY GIVEN THE STRONG FLOW IN THE WAA REGIME. FROPA IS
SLATED FOR LATE WED OR EARLY WED NIGHT AT WHICH TIME WINDS WILL VEER
TO OFFSHORE...POSSIBLY STILL CLOSE TO SCA CRITERIA. SEAS WILL STILL
REMAIN AGITATED WITH THE VEER AND WILL BEGIN TO DIMINISH...ESP
NEARSHORE...ON THURS BUT SCEC MAY STILL BE REQUIRED THROUGH MOST OF
THE PD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM EDT
     SUNDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SRP
NEAR TERM...SRP
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...HEDEN
Hazardous weather outlook, Mar 15, 4:43 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
443 PM EDT SAT MAR 15 2008

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-162045-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
443 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE AREA LATE
THIS AFTERNOON AND EARLY THIS EVENING. AN EASTWARD MOVING CLUSTER
OF STORMS IS EXPECTED TO BRING FAIRLY WIDESPREAD WIND DAMAGE IN
ADDITION TO LARGE HAIL. TORNADOES ARE ALSO A POSSIBILITY...SOME OF
WHICH COULD BE VERY STRONG. RESIDENTS SHOULD BE ALERT FOR WARNINGS
LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED.

AMZ250-252-254-256-162045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
443 PM EDT SAT MAR 15 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND EARLY
TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 50 KT OR OR HIGHER IN ADDITION TO WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

CRM

In the hours before

Local storm report, Mar 15, 6:05 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
605 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     DILLON                  34.42N 79.37W
03/15/2008                   DILLON             SC   LAW ENFORCEMENT

            TREES DOWN ON HOUSES AND POWERLINES. ALSO TREES BLOCKING
            ROADWAYS.

&&

GF
Local storm report, Mar 15, 6:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FUNNEL CLOUD     5 SE FAIRMONT           34.44N 79.05W
03/15/2008                   ROBESON            NC   TRAINED SPOTTER

            CO-OP SPOTTER REPORTED SEEING A FUNNEL CLOUD AT THE
            INTERSECTION OF HIGHWAYS 41 AND 904.

&&

SHK
Local storm report, Mar 15, 6:36 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
636 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             ORRUM                   34.47N 79.01W
03/15/2008  E1.75 INCH       ROBESON            NC   PUBLIC

            EMPLOYEE OF LUMBER RIVER STATE PARK REPORTED GOLF BALL
            SIZE HAIL

&&

CRM
Local storm report, Mar 15, 6:38 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     TIMMONSVILLE            34.13N 79.94W
03/15/2008  E0 MPH           FLORENCE           SC   CO-OP OBSERVER

            ESTIMATED WIND GUST OF 60 MPH IN TIMMONSVILLE NEAR TWIN
            CHURCH ROAD.

&&

KEEBLER
Local storm report, Mar 15, 6:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FUNNEL CLOUD     5 WSW FLORENCE          34.15N 79.86W
03/15/2008                   FLORENCE           SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED FUNNEL CLOUD NEAR I-95 NEAR EXIT
            150

&&

CRM
Local storm report, Mar 15, 6:45 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     RAYNHAM                 34.57N 79.19W
03/15/2008                   ROBESON            NC   TRAINED SPOTTER

            TREES DOWN ON TOMM ROAD.

&&

KEEBLER

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:48 PM EDTSevere Thunderstorm WarningILMDarlington42 min
Mar 15, 5:05 PM EDTSevere Thunderstorm WarningILMMarlboro40 min
Mar 15, 5:27 PM EDTSevere Thunderstorm WarningILMDillon48 min
Mar 15, 5:40 PM EDTTornado WarningILMDillon35 min
Mar 15, 5:58 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marion47 min
Mar 15, 6:09 PM EDTTornado WarningILMHorry51 min
Mar 15, 6:20 PM EDTTornado WarningILMFlorence, Marion40 min
Mar 15, 6:25 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro35 min
Mar 15, 7:01 PM EDTTornado WarningILMHorry44 min
Mar 15, 7:07 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg38 min
Mar 15, 7:23 PM EDTSpecial Marine WarningILM97 min
Mar 15, 7:42 PM EDTSevere Thunderstorm WarningILMHorry23 min
Mar 15, 7:59 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry31 min

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.